# SDR CA000830032

- Difficulty date: August 5, 2000
- Submitted: September 1, 2000
- Operation: General aviation
- Make and model: Cessna 172
- Engine: Cont IO360K
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: TCK654970K
- Condition: Broken
- Location: Frt Rt Nr 5 Pos
- Part time: 3,137 cycles
- Component: Cylinder
- Stage of operation: CR
- How discovered: V
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

(CAN) AMERICAN PRIVATE OWNED AIRCRAFT TOURING GASPE REGN.  TAKEOFF FROM STE .ANNE DES MONTS.  20 MILES OUT-WEST, ENGINE WENT ROUGH AND RISE IN CHT.  DATE:  25 JUL 2000.  TIME:  02 HR.25.  PILOT PURCHED GPS INDICATING STE.ANNE AS NEAREST AIRPORT AND ADVISED FSSYZV (SERT-ILES) OF PROBLEM.  NR 5 CYLINDER HEAD BROKEN OFF AT BOTH ROCKER HOUSING.  NOTE: PILOT HAD STOPPED ON WAY IN, AT GRANDFALLS, NB WITH OIL LEAK, ASSUMED TO BE FROM ROCKER COVER.  RESEALED.  BROKEN PORTION OF CYLINDER INDICATE PREVIOUS CRACKS.  NOTE:  A/C HAD LAST MONTH FLOWN WITH COWL PLUGS ON FOR 50 MILES. (X)
